Alert archive / Alabama / Small Craft Advisories in 2022
Small Craft Advisory 40, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at May 21, 2022, 12:02 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2022, 12:02 PM CDT (17:02 UTC)
- Expired
- May 21, 2022, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
695 WHUS74 KMOB 211702 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1202 PM CDT Sat May 21 2022 GMZ650-655-670-675-220000- /O.NEW.KMOB.SC.Y.0040.220521T1702Z-220522T0000Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1202 PM CDT Sat May 21 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds near 20 kt with gusts up to 25 kt and seas 4 to 5 ft. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM, Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at May 21, 11:30 AM CDT, 32 minutes earlier.
Area forecast discussion, May 21, 11:30 AM CDT, 32 minutes before
Area Forecast Discussion...Corrected National Weather Service Mobile AL 1130 AM CDT Sat May 21 2022 .NEAR TERM UPDATE...Not much change with regard to overall forecast reasoning today. A southwesterly mid to upper level flow pattern is expected to continue today. Shortwave impulses embedded within this flow will translate across our region through this afternoon, while deep layer moisture also increases across most of our forecast area through the day. The latest near term forecast guidance indicates that precipitable water values will increase to around 1.7-1.9 inches along coastal portions of our area this afternoon. A drier airmass over our interior northwest counties this morning should gradually lift northeastward, with PWATs gradually improving to around 1.4-1.6 inches through the afternoon. Radar continues to show isolated to scattered showers developing across central and southern portions of the CWA within the increasingly moist environment late this morning. The atmosphere is already quite unstable across our region late this morning as temperatures have warmed well into the 80s with dewpoints in the lower to mid 70s inland and even in the mid to upper 70s along the coastal interface. MLCAPE values are ranging between 2500-3500 J/KG late this morning per SPC mesoscale analysis. The combination of the strong daytime heating, ample instability, plentiful moisture, and ascent provided by both low level moisture convergence along the seabreeze and/or other remnant outflow boundaries, as well as with some diffluence/divergence aloft with shortwave troughs moving across the region should aid in the continued development of scattered to numerous showers and thunderstorms across the forecast area through the course of the afternoon. The strong instability, along with steep low level lapse rates, and drier air aloft contributing to DCAPE values in excess of 1000 J/KG will favor localized damaging downburst winds with convection that develops this afternoon. Small to marginally severe hail also cannot be ruled out with the stronger updrafts. Also some potential for locally heavy rainfall amounts with the stronger storms this afternoon. /21 && .AVIATION... 18Z issuance...Scattered to potentially numerous showers and storms today taper off to isolated to scattered coverage tonight then increase in coverage Sunday morning. MVFR conditions will accompany the stronger showers and storms through the period. Southerly winds 10 to 15 knots this afternoon become a mainly light southeasterly flow tonight then return to a southerly flow at 5 to 10 knots Sunday morning. /29 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...High Rip Current Risk through Friday morning for ALZ265-266. FL...High Rip Current Risk through Friday morning for FLZ202-204-206. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 1:13 PM CDT | Special Weather Statement | MOB | Mobile | 47 min |
| May 21, 1:31 PM CDT | Special Weather Statement | MOB | Clarke | 29 min |
| May 21, 1:40 PM CDT | Special Weather Statement | MOB | Baldwin | 50 min |
| May 21, 2:40 PM CDT | Special Weather Statement | MOB | Escambia | 35 min |
| May 21, 2:45 PM CDT | Special Weather Statement | MOB | Washington | 45 min |
| May 21, 3:16 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 44 min |
| May 21, 3:24 PM CDT | Special Weather Statement | MOB | Butler | 51 min |
| May 21, 3:50 PM CDT | Coastal Flood Advisory | MOB | Baldwin, Mobile | 4 hr |
| May 21, 4:06 PM CDT | Areal Flood Advisory | MOB | Butler, Conecuh | 3 hr |
| May 21, 4:09 PM CDT | Special Weather Statement | MOB | Conecuh | 51 min |
| May 21, 4:29 PM CDT | Special Weather Statement | MOB | Clarke | 46 min |
| May 21, 4:30 PM CDT | Special Weather Statement | MOB | Monroe | 45 min |
| May 21, 1:19 PM CDT | Special Weather Statement | MOB | Wayne | 41 min |
| May 21, 1:55 PM CDT | Special Weather Statement | MOB | Perry | 35 min |
| May 21, 3:05 PM CDT | Areal Flood Advisory | MOB | Perry | 3 hr |
| May 21, 3:07 PM CDT | Special Weather Statement | MOB | Greene | 38 min |
| May 21, 3:43 PM CDT | Special Weather Statement | MOB | Wayne | 47 min |
| May 21, 4:00 PM CDT | Special Weather Statement | MOB | Greene, Perry | 45 min |
| May 21, 5:42 PM CDT | Areal Flood Advisory | MOB | Perry | 2 hr |
Nearby
Small Craft Advisories in Alabama, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.